Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 10, NWS Pocatello, ID

March 31, 2011

NWS Pocatello, ID issued this wind advisory at Mar 31, 2011, 4:08 AM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2011, 4:08 AM MDT (10:08 UTC)
Expired
Mar 31, 2011, 9:00 PM MDT
In force
17 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS75 KPIH 311008
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT THU MAR 31 2011

IDZ021-022-311815-
/O.NEW.KPIH.WI.Y.0010.110331T1008Z-110401T0300Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
408 AM MDT THU MAR 31 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: WEST SOUTHWEST 28 TO 38 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: UNTIL 9 PM MDT THIS EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER 
  SUMMIT...MALAD SUMMIT 

* IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR
  HIGH PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH
  HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-311815-
/O.NEW.KPIH.WI.Y.0010.110331T1500Z-110401T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
408 AM MDT THU MAR 31 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* WINDS: WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: 9 AM MDT THIS MORNING THROUGH 9 PM MDT THIS EVENING.

* LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR
  HIGH PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH
  HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
007 
WWUS75 KPIH 311804
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1204 PM MDT THU MAR 31 2011

IDZ021-022-010300-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
1204 PM MDT THU MAR 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: WEST SOUTHWEST 28 TO 38 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: UNTIL 9 PM MDT THIS EVENING.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER 
  SUMMIT...MALAD SUMMIT

* IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH 
  HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-010300-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1204 PM MDT THU MAR 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: 9 AM MDT THIS MORNING THROUGH 9 PM MDT THIS EVENING.

* LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH 
  HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
862 
WWUS75 KPIH 010254
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
854 PM MDT THU MAR 31 2011

IDZ021-022-010400-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
854 PM MDT THU MAR 31 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE WIND
ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

$$

IDZ017-010400-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
854 PM MDT THU MAR 31 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE WIND
ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:40 AM MDT, 28 minutes earlier.

Area forecast discussion, Mar 31, 3:40 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
340 AM MDT THU MAR 31 2011

.SHORT TERM...CURRENT SATELLITE IMAGERY SHOWS AMPLE MOISTURE IN
NW FLOW FLOW ACROSS THE AREA. LOOK FOR WINDY CONDITIONS
PARTICULARLY ACROSS THE LOWER SNAKE RIVER PLAIN...SOUTHERN
HIGHLANDS AND EASTERN MAGIC VALLEY TODAY. A WIND ADVISORY IS OUT
FOR THESE AREAS UNTIL 9 PM MDT THIS EVENING. LOOK FOR CONTINUED
USLOPE FLOW TODAY ACROSS MAINLY THE EASTERN HIGHLANDS AND TO AN
LESSER EXTENT THE CENTRAL MOUNTAINS BRINGING LIGHT SHOWERS. EXPECT
WARMER THAN NORMAL TEMPERATURES TODAY. FRIDAY THE FLOW WILL
BECOME MORE ZONAL WITH DRIER AND EVEN WARMER CONDITIONS. SATURDAY
MORNING THE FLOW WILL BECOME SW AHEAD OF THE NEXT SYSTEM. LOOK FOR
THIS SYSTEM TO MOVE THROUGH SATURDAY AFTERNOON INTO THE EVENING.
THIS SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS AND ISOLATED
THUNDERSTORMS. SNOW LEVELS WILL START ABOVE 7000 FT AND DROP TO
AROUND 4500 FT BY SATURDAY NIGHT. EXPECT MOST OF THE SNOW IN THE
CENTRAL MOUNTAINS AND EASTERN HIGHLANDS ABOVE 6500FT WHERE 4 TO 8
INCHES OF SNOW IS POSSIBLE. LOOK FOR COOLER THAN NORMAL
TEMPERATURES OVER THE WEEKEND. WYATT

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF STRUGGLING WITH
RUN TO RUN DISCONTINUITY. BIG PICTURE CONTINUES TO SUGGEST THAT A
PAC TROUGH WILL SWEEP THROUGH THE REGION SUNDAY EXITING TO THE SE BY
MONDAY MORNING WITH A DRIER NNW FLOW ENVELOPING SE IDAHO. A FLAT
TRANSIENT SHORT-WAVE RIDGE MIGRATES THROUGH THE REGION MONDAY
AFTERNOON. BEYOND THIS TIME FRAME THE GFS/ECMWF FALL OUT OF PHASE AS
THE LATEST OPERATIONAL RUN OF THE GFS WAS TRYING TO CARVE OUT A
TROUGH ALONG THE PAC COAST WITH A WARM/MOIST SW FLOW GRADUALLY
DEVELOPING ACROSS THE REGION THROUGH MID-WEEK. THE ECMWF ON THE
OTHER HAND CONTINUES TO SUPPORT AN ACTIVE NW FLOW PATTERN AND COOLER
TEMPERATURES. THE ECMWF IS PREFERRED HERE GIVEN BETTER RUN TO RUN
CONTINUITY AND SUPPORT FROM ABOUT HALF OF THE GFS ENSEMBLE MEMBERS.
HUSTON

&&

.AVIATION...SATELLITE IMAGERY WAS SHOWING A MOIST MID-LEVEL NW FLOW
ACROSS THE REGION EARLY THIS MORNING WITH VFR CIGS THROUGHOUT THE
AREA. LITTLE CHANGE EXPECTED IN THE OVERALL PATTERN WITH MID-LEVEL
SCT-BKN VFR CLOUD COVER EXPECTED TO CONTINUE THROUGH THE PERIOD AND
BREEZY AFTERNOON WINDS. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021-022.

WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ017.

&&
Hazardous weather outlook, Mar 30, 5:39 AM MDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
539 AM MDT WED MAR 30 2011

IDZ017>025-031-032-311145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
539 AM MDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

MODERATE SNOW AMOUNTS ARE EXPECTED OF 3 TO 6 INCHES OF SNOW
ACROSS THE EASTERN HIGHLANDS TODAY. ADDITIONALLY...EXPECT GUSTY
WINDS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXPECT WARMER AND DRIER CONDITIONS ON THURSDAY AND FRIDAY. LOOK
FOR ANOTHER WET AND WINDY WEEKEND WITH ANOTHER SYSTEM EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.